Alert archive / Maine / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at May 21, 2009, 9:09 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2009, 9:09 AM EDT (13:09 UTC)
- Expired
- May 21, 2009, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCAR 211309 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 909 AM EDT THU MAY 21 2009 ...GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS TODAY... .INCREASING SOUTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS. MEZ001>006-010-011-015>017-031-032-220000- /O.NEW.KCAR.FW.W.0003.090521T1309Z-090522T0000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 909 AM EDT THU MAY 21 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH EXPECTED THIS AFTERNOON. MINIMUM AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO RANGE FROM 25 TO 30 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO PRODUCE DANGEROUS FIRE CONDITIONS ACROSS THE REGION TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DUDA
1 follow-up statement
000 WWUS81 KCAR 220020 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 820 PM EDT THU MAY 21 2009 MEZ001>006-010-011-015>017-031-032-220130- /O.EXP.KCAR.FW.W.0003.000000T0000Z-090522T0000Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 820 PM EDT THU MAY 21 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS HAVE BEGUN TO SUBSIDE ACROSS THE REGION...AND SHOULD CONTINUE TO DO SO OVERNIGHT AS RELATIVE HUMIDITIES RISE ABOVE 40 PERCENT. $$ VJN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at May 21, 3:36 AM EDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 21, 3:36 AM EDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
336 AM EDT THU MAY 21 2009
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH OF THE AREA EARLY TODAY. IN ITS WAKE...A
WESTERLY FLOW OF UNSEASONABLY WARM AND DRY AIR WILL OVERSPREAD THE
REGION. A COLD FRONT WILL CROSS THE STATE ON FRIDAY FOLLOWED BY
A RETURN TO COOLER CONDITIONS. ANOTHER COLD FRONT WILL APPROACH
LATE SATURDAY AND SWING ACROSS THE AREA SATURDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
SFC WARM FRONT CURRENTLY XTNDS ESE-WNW FROM JUST N OF KHUL TO JUST
S OF YQB... SOME PTCHY MID/HGH CLDS CONT TO SLIDE EWRD ACROSS NRN
AREAS W/ SRN AREAS SEEING JUST SOME SCT HGH CLDS... THIS WARM
FRONT WILL LIFT N OF THE FAR NRN AND NERN AREAS ERLY TDY ALLOWING
A BRISK WSW LOW-LVL FLOW TO OVRSPRD THE ENTIRE FA... W/ MOST
MODELS PAINTING H8 TEMPS OF +15/16C AND 925 MB TEMPS OF +21/22
ACROSS THE AREA ERLY THIS AFTN...WOULD XPCT MOST AREAS TO PUSH
WELL INTO THE 80S - SPCLY SINCE LOW-LVL FLOW WILL REMAIN FROM A
WSW DIRECTION...WHICH NEGATES ANY MARINE LAYER INFLUENCES AND
ENHANCES DOWNSLOPE EFFECTS OUR FA... WILL GO A FEW DEGREES OVER
MOS FOR HGHS TDY... MOS LOOKS TOO HGH FOR TNGT AND WILL GO WELL
ABV GUIDANCE GIVEN VRY WARM AIRMASS IN PLACE AND CONTD WAA THRU
THE NGT AHEAD OF THE APPROACHING COLD FRONT...
OTHER CONSIDERATION TDY WILL BE THE WNDS... BRISK WSWRLY GRADIENT
ALONG W/ GOOD MXNG CONDITIONS LATER THIS AM AND AFTN SHOULD ALLOW
SFC WNDS TO FALL IN THE 15-25 MPH RANGE W/ GUST INTO THE LOWER
30S. THINK WINDS SHOULD STAY JUST BLO WND ADV CRITERIA ATTM...
OTHRWS...PLENTY OF SUNSHINE ON TAP TO GO ALONG W/ THE WARM AND
BREEZY CONDS AS UPSTREAM SAT PIX AND MODEL RH PROGS SHOW LITTLE IN
THE WAY OF ANY MOISTURE AT ANY LEVEL UNTIL LATE TNGT WHEN A SFC
COLD FRONT BEGINS TO APPROACH FROM THE NW... WILL INTRODUCE AN
INCRS IN CLDS ALONG W/ SLGT CHC POPS FAR NW TOWARD AM...
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A WEAK COLD FRONT ASSOCIATED WITH A LOW IN LABRADOR WILL CROSS THE
CWA FRIDAY. EXPECT FRONT TO BE DRY WITH NO CAPE AND NO MOISTURE
TO SUPPORT SHWR ACTIVITY. SYSTEM DYNAMICS WILL BE FAR TO THE NE IN
CANADA. FRONT STALLS IN SOUTHERN NE. HI PRES BUILDS DURING FRI
INTO SAT. AS RIDGE PUSHES OFFSHORE SAT EVENING, OLD FRONTAL
BOUNDARY LIFTS NORTHWARD WITH SOME SHOWER ACTIVITY IN SOUTHERN PORTION
OF CWA...MOST LIKELY ON COAST...FROM LATE SATURDAY AFTERNOON INTO
SATURDAY NIGHT. QPF LOOKS TO BE NO MORE THAN A TENTH OF AN INCH OR
SO.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
OVERALL DRY PATTERN CONTINUES WITH UPPER LVL NW FLOW DRAGGING WEAK
SHORT WVS NORTH OF FA. LOW PRESSURE TRACKING ACROSS QUEBEC WILL
DRAG ANOTHER WEAK COLD FRONT ACROSS THE STATE SUNDAY. ADJUSTED LOW
TEMP GUIDANCE UP SLIGHTLY SAT NGT. GEMS AND GFS SHOW HI PRES
BUILDING SUN INTO MON AND MOVING OFFSHORE TUES EVENING. DOWNPLAYED
ECMWF SOLN INDICATING UPR TROF WITH SOME SHWRS DURING SUN...GFS
AND GEMS HAVE BEEN MORE CONSISTENT INDICATING A DRY DAY. ECMWF HAS
BEEN SHIFTING BACK AND FORTH SUGGESTING SHWRS ON SUN. AT THIS
TIME, WENT WITH NO POPS IN GRIDS. ECMWF ALSO CONTINUES TO FEATURE
STRONGER CAA FOR MON...BUT DID NOT ADJUST HI TEMPS DOWNWARD FROM
MOS SOLNS FOR THIS PACKAGE. ALL MODELS SEEM TO BE CONVERGING
TOWARDS INCR THREAT OF SHWRS STATEWIDE LATER TUES INTO WEDS AS UPR
LVL TROF KICKS OUT OF MIDWEST AND PROPAGATES INTO NEW ENGLAND.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR CONDS XPCTD TO PERSIST THRU TNGT...
SHORT AND LONG TERM: SOME MVFR POSSIBLE IN COASTAL AREAS SATURDAY
NGT...OTHERWISE PREDOMINANTLY VFR CONDITIONS ANTICIPATED INTO
MONDAY
&&
.MARINE...
NEAR TERM: INCRSG WSW FLOW SHOULD RESULT IN WNDS/SEAS REACHING AND
EXCEEDING SCA LVLS BY ERLY THIS AFT... WILL CONT CURRENT SCA BUT
HAVE XTND IT THRU FRI BASED ON FCST OF WAVE HGTS ABV 5 FT TIL LATE FRI...
SHORT TERM: SCA SHOULD EXPIRE LATER FRI WITH SEAS AND WINDS
GENERALLY DECREASING INTO SAT...REMAINING RELATIVELY TRANQUIL
UNTIL LATER TUES.
&&
.FIRE WEATHER...
XPCT W TO SW WNDS TO INCRS TO 15-25 MPH TDY W/ GUSTS OF 30-35 MPH
PSBL. VRY WARM TEMPS XPCTD TDY BUT AIRMASS SUPPORTING THESE VRY
WARM TEMPS IS RELATIVELY DRY AS EVIDENCED BY UPSTREAM TDS IN THE
UPPER 30S-LOWER 40S ACROSS NYS AND THE OH VLY ATTM... THESE TDS
WOULD SUPPORT AFTN RHS IN THE 25-30% RANGE ACROSS MUCH OF THE AREA
TDY BUT AFTN MXNG COULD ALLOW EVN DRIER AIR TO MIX DOWN AND PUSH
TDS INTO THE 15-20% RANGE... GOOD NEWS IS MOST AREAS HAVE GREENED
UP ACROSS OUR REGION... DAY SHIFT WILL NEED TO TOUCH BASE W/ THE
MFS CONCERNING ANY PSBL FIRE WX ISSUES TDY...
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT
FRIDAY FOR ANZ050>052.
&&
NEAR TERM...KHW
SHORT TERM...MWALKER
LONG TERM...MWALKER
AVIATION...KHW
MARINE...KHW/MWALKER
FIRE WEATHER...Hazardous weather outlook, May 21, 4:59 AM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 459 AM EDT THU MAY 21 2009 MEZ001>006-010-011-015>017-029>032-220900- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 459 AM EDT THU MAY 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-220900- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 459 AM EDT THU MAY 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Maine, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.